By Topic

Statistical inference under multiterminal rate restrictions: a differential geometric approach

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Amari, S.-I. ; Fac. of Eng., Tokyo Univ., Japan ; Te Han

A statistical inference problem for a two-terminal information source emitting mutually correlated signals X and Y is treated. Let sequences Xn and Yn of n independent observations be encoded independently of each other into message sets MX and MY at rates R1 and R 2 per letter, respectively. This compression causes a loss of the statistical information available for testing hypotheses concerning X and Y. The loss of statistical information is evaluated as a function of the amounts R1 and R 2 of the Shannon information. A complete solution is given in the case of asymptotically complete data compression, R1, R2→0 as n→∞. It is shown that the differential geometry of the manifold of all probability distributions plays a fundamental role in this type of multiterminal problem connecting Shannon information and statistical information. A brief introduction to the dually coupled e-affine and m-affine connections together with e -flatness and m-flatness is given

Published in:

Information Theory, IEEE Transactions on  (Volume:35 ,  Issue: 2 )